Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Steroids and weight gain

I had a steroidal injection under x-ray in my hip joint 3 weeks ago and have gained a whopping 12 lbs! I had spent all fall losing 27 lbs and I am so depressed. Will this weight come off in a few weeks or do I have to go back to the dieting routine?
advertisement

Comments

  • I am sure that you will find your time on Spine-Health very rewarding. This site is a powerful and integrated system that is dynamic and continues to grow.
    Here are just some of the highlights:

    - Detailed medical libraries of Articles and Videos that address almost every Spinal Conditions and Treatment

    - The Wellness section contains articles, tips and videos to help patients after surgery and also to help people avoid surgery.

    - Under the Resource tab, there is a section Doctor Advice Health Center which can be invaluable.

    - As a bonus, Spine-Health provides these patient forums. Here is where you can meet thousands of other people who understand and can relate to your situation. You will soon become part of the Spiney family who provide comfort and the advantages of a Support System. You are now part of this family that is approximately 20,600 International members and growing daily.

    - It is very important to understand the Forum Rules to make sure all of your posts do not violate any of the rules.

    - As a new member, it is helpful to understand the 'makeup' of these forums, how to make posts, tips on adding images and much more. You should read Forum FAQ

    Here are some you should take a look at:
    Read before you post
    Tips for Newcomers
    Understanding the rules

    All of this will help make your threads better and improve the times and quality of responses you will receive.

    If you have any questions or need assistance, you can use the Private Message facility to contact any one of the Moderators on my team:

    dilauro

    tamtam

    Liz

    Sandi

    JellyHall
    ********************************************************************************************************************************
    Weight gain is a very , very common side effect of steroids. Usually, once you stop the steriods, the weight comes back off on it's own over the following weeks. In part this happens due to the increase in appetite from the steroids, however, if you continue to eat more than you normally did prior to the injections, it can take a bit of watching what you eat for the weight to come back off.
  • In fact before I had my SI shots I'd clean out the house of junk and stock up on healthy snacks because I'd always be hungry. My daughter has been on steroids for asthma... she is below the weight curve, a couple of week slater she had gained a few pounds, but the doctor said not to think it would "stick"... and he was right.... it didn't. And we've been through that same cycle with her several times. Now, if I could just have her problems....
    33yo mom of two. My surgical history...preadolescence scoliosis, kyphosis, and a hot mess.... 5 spine surgeries and lots of items added I wasn't born with (titanium, peek, surgical steel). Guess cremation is out. TSA loves me.
  • I have heard any steroid (injection or oral) can cause weight gain. They tend to increase your appetite and I also heard water retention. So I would assume watching what you eat and don't give in to eating more than you normally do might help some. I actually lost 10 pounds with my last shot. However, I am diabetic and my blood sugars went crazy for about a week after getting the shot. So really the weight loss was my blood sugars, not the steroid. But it would have been nice for the doctor to warn me of that...as I found out later that steroids can mess with blood sugars in diabetics.
  • MY MRI IS SAYING there is no damage yet m n hugh ammounts of pain v been offered njectons on facut nerve and to burn them shd they be sucssfull if no damage why the pan also why the injectons ,,,, anyone pls
  • catherine63ccatherine63 Posts: 6
    edited 07/09/2013 - 8:50 PM
    v been experinceing cramps that scare the hell out of me also some electrc feeling shooting out of my biig toe burning pain in my back buttocks leg any one know any thng about these thngs
advertisement
Sign In or Register to comment.